The University of Southampton
University of Southampton Institutional Repository

A reduced-complexity demapping algorithm for BICM-ID systems

A reduced-complexity demapping algorithm for BICM-ID systems
A reduced-complexity demapping algorithm for BICM-ID systems
As a highly efficient decoding and demodulation scheme, bit-interleaved coded modulation (BICM) is widely adopted in modern communication systems. In order to enhance the attainable spectral efficiency, usually high-order modulation schemes are used for BICM systems. When combined with iterative demapping and decoding, BICM-ID is capable of further improving the achievable receiver performance. However, the complexity of the standard max-sum approximation of the maximum a posteriori probability in log-domain (Max-Log-MAP) invoked by the iterative demapper is on the order of 2m or O ( 2m) for a 2m-ary modulation constellation having m bits per symbol, which may become excessive for high-order BICM-ID systems. The existing simplified algorithms employed for noniterative demappers are based on exploiting the constellation’s symmetry, which is no longer retained upon the introduction of the a priori information in BICM-ID systems. Hence in this contribution, a simplified iterative demapping algorithm is proposed for substantially reducing the demapping complexity for binary-reflected Gray-labeled constellation. Our detailed analysis shows that the simplified demapping scheme proposed for BICM-ID reduces the computational complexity to O(m). We demonstrate that this dramatic computational complexity only imposes a modest performance degradation with respect to that of the optimal high-complexity Max-Log-MAP scheme
0018-9545
4350-4356
Tan, Jiandong
41fd45dc-b4b7-49c1-a715-ed25d6125270
Wang, Qi
ddfc62a2-708c-43b1-8eed-d68d4e87d96a
Qian, Chen
2b85263f-c5ae-413e-a0d3-4c3abd84ff61
Wang, Zhaocheng
a6bc4037-d26d-4ddd-9ce5-f018980115b6
Chen, Sheng
9310a111-f79a-48b8-98c7-383ca93cbb80
Hanzo, Lajos
66e7266f-3066-4fc0-8391-e000acce71a1
Tan, Jiandong
41fd45dc-b4b7-49c1-a715-ed25d6125270
Wang, Qi
ddfc62a2-708c-43b1-8eed-d68d4e87d96a
Qian, Chen
2b85263f-c5ae-413e-a0d3-4c3abd84ff61
Wang, Zhaocheng
a6bc4037-d26d-4ddd-9ce5-f018980115b6
Chen, Sheng
9310a111-f79a-48b8-98c7-383ca93cbb80
Hanzo, Lajos
66e7266f-3066-4fc0-8391-e000acce71a1

Tan, Jiandong, Wang, Qi, Qian, Chen, Wang, Zhaocheng, Chen, Sheng and Hanzo, Lajos (2015) A reduced-complexity demapping algorithm for BICM-ID systems. IEEE Transactions on Vehicular Technology, 64 (9), 4350-4356. (doi:10.1109/TVT.2014.2366195).

Record type: Article

Abstract

As a highly efficient decoding and demodulation scheme, bit-interleaved coded modulation (BICM) is widely adopted in modern communication systems. In order to enhance the attainable spectral efficiency, usually high-order modulation schemes are used for BICM systems. When combined with iterative demapping and decoding, BICM-ID is capable of further improving the achievable receiver performance. However, the complexity of the standard max-sum approximation of the maximum a posteriori probability in log-domain (Max-Log-MAP) invoked by the iterative demapper is on the order of 2m or O ( 2m) for a 2m-ary modulation constellation having m bits per symbol, which may become excessive for high-order BICM-ID systems. The existing simplified algorithms employed for noniterative demappers are based on exploiting the constellation’s symmetry, which is no longer retained upon the introduction of the a priori information in BICM-ID systems. Hence in this contribution, a simplified iterative demapping algorithm is proposed for substantially reducing the demapping complexity for binary-reflected Gray-labeled constellation. Our detailed analysis shows that the simplified demapping scheme proposed for BICM-ID reduces the computational complexity to O(m). We demonstrate that this dramatic computational complexity only imposes a modest performance degradation with respect to that of the optimal high-complexity Max-Log-MAP scheme

PDF
A Universal Approach to Coverage Probability and%0D%0AThroughput Analysis for Cellular Networks.pdf - Accepted Manuscript
Download (4MB)
PDF
TVT15-9-3.pdf - Other
Download (933kB)

More information

Published date: 29 September 2015
Organisations: Southampton Wireless Group

Identifiers

Local EPrints ID: 371988
URI: https://eprints.soton.ac.uk/id/eprint/371988
ISSN: 0018-9545
PURE UUID: 9d415ec0-f3c0-4278-8266-d1991967b8c8
ORCID for Lajos Hanzo: ORCID iD orcid.org/0000-0002-2636-5214

Catalogue record

Date deposited: 24 Nov 2014 11:17
Last modified: 06 Jun 2018 13:15

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×